Couldn't find what you looking for?

TRY OUR SEARCH!

I have been taking suboxone 16mg daily for 9 months. I have gained 50 pounds. Will suboxone cause me to gain weight, swell all over, and cause me to miss my period? >:(

Loading...

Are you sure you are not pregnant? While suboxone does cause swelling due to fluid retention, I haven't read/heard anything about it causing missed periods or weight gain. I've been on it since 11/08 and my weight has remained steady. You'd better check it out with a home pregnancy test, and if negative (or positive!) check with you doctor. I hope things go well for you!
Reply

Loading...

I would not say that you are pregnant. I think that some of the weight that you have gained would be swelling or something like that, but you may have another cause. Everyone's body chemistry is different though so I think it might be best to check with your doctor about it. Some people react fine to drugs that causes others to have a lot of difficulty with. In either case, it's best to check. Let us know how it goes!
Reply

Loading...

Any opiate use can cause you to miss your period... I have been on different opiates for two years ad have had two periods since
Reply

Loading...

i have been on suboxone for 2 years and i have gained weight too i crave junk food and soft drinks i never crave healthy food i think they put something in it to make us eat and eat and eat some more
Reply

Loading...

YES YES AND YES!!!! I have been on and off Suboxone for 2 years. More off than on. When I started on it I was size 10/12 and I'm now a size 16/18. I have intense uncontollable cravings for pepsi and sugar, and I will miss my period for 2-3 months sometimes and it has also caused me to have really heavy bleeding.
Reply

Loading...

I am a diabetic....been taking suboxone 4 a little while and I no9ticed that my blood sugars are a lot lower...that may b the reason 4 someones hunger or weight gain...been a diabetic 4 35 yrs...when ur lood sugar is lower, you're hungry as a horse and CRAVE sweets
Reply

Loading...


I have missed several periods maybe have one ever so often..not pregnant!! still on the same mg as you..but for the past several weeks been tapering down slowly but have not lost the weight !!! Im on 4mg a day and still have not lost the weight of 25 pounds!!! let me know if you have lost any weight or are you losing weight by getting off the med.. Im taking the film not the pill form..HELP!!!
Reply

Loading...

I have been on Suboxone for the past 8 months (16mg dose) and have continuously been gaining weight non stop. it has made me extremely depressed as I have gotten to the point of experiencing unbearable anxiety attacks because I can't find any clothes that fit. as a result I just end up isolating at home to avoid the anxiety and depression that accompanies preparation to go out. initially I started off on methadone for a few months. I noticed minimal increases in weight, but nothing compared to what I have experienced on Suboxone. I am too upset to weigh myself recently, but the last reading when I stepped on the scale was 175. last year this time I weighed 125-135. this is subsequently the same weight I maintained through my various lengthy sobriety stints. Suboxone was a last resort option due to continuous relapses attributed to the unmanageable issues with stress and anxiety. instead of Properly being treated for my anxiety disorder I got told that methadone/Suboxone were my only option because it was too "risky" to expose me to potentially addicting benzos , which would be the normal next step of treatment for a "non" addict. so they kept me addicted to opiates and especially with my weight gain, my anxiety and panic attacks accompanied by depression have multiplied ten fold. all I want is to be in a confident place to return to university and finish my degrees. I have done the rehab numerous times and have learned so many essential things about myself and life in general, but now I've reached this low and progressed this far with anxiety/depression that I'm beyond being able to itemize the natural mindfulness and coping techniques. I wish I would have stuck to my guns and continued to find an alternative to this replacement therapy. I feel so numb and can't remember the last time I was truly happy while I've been on this. I know it helps a lot of ppl, which I am happy for, I'm just wondering if anyone else can relate to my current experience with this. I was almost relieved to hear that others have also identified the subsequent correlation between weight gain while taking this medication. sorry for the long post. I feel I've been holding this in forever :( plz tell me what you think!
Reply

Loading...

I feel the exact same way. Everything you posted I'm dealing with the same feelings,weight gain,clothes not fitting. I'm very sorry your feeling like this,just know you're not alone.
Reply

Loading...


Casandra - I definitely identify with you! I have also put weight on since being on sub. I have been on it for several years - too long! - and I did notice weight gain from the beginning. As someone else said, it might partially be due to constipation - all opioids appear to that effect. I have also heard, however, that as soon as you go off the sub, the weight drops. It might be helpful for you to take magnesium or something else for constipation. That can go a long way toward weight control, plus, it is healthy to eliminate properly. Keep your chin up and just know that once you stop the sub you will lose the weight. It's also a matter of what is most important to you. For me, getting off the stuff is the most important thing - hopefully the weight will follow. Good luck to you!
Reply

Loading...

User avatar
Community Administrator
464 posts

Hello.

We at SteadyHealth are conducting short anonymous survey about Suboxone treatment, withdrawal and side effects.

The goal of this survey is gathering real life experiences from you and other people who went through treatment with Suboxone, Subutex or any form of medication that contains buprenorphine/naloxone.

We’ll use your experiences to make an ebook guide in order to help all patients who are currently going through Suboxone treatment, Suboxone withdrawal or who are experiencing side effects.

This survey won’t take more than 10 minutes of your time, and your answers may help people who are going through hard times on Suboxone.


You can access the survey here: https://www.surveymonkey.com/s/92QJT98


Thank you,

Billy

Reply

Loading...


Suboxone is very helpful with relieving withdrawls and cravings for persons with an addiction to opiates such as oxycotin.
Reply

Loading...

I've been taking sub for about 6 months on and off.. my period has been over a month late evey month since I started taking it...i am sexually active but my husband and I take extreme care when it comes to birth control so I know I wasn't late from being preg...i also have had TERRIBLE night/day sweats, TERRIBLE anxiety and depression and TERRIBLE insomnia...im only 29 and I was thinking that I might be going through an early menopause or even have something else wrong with me...I lost my job about 3 months ago so I ran out of extra funds to "fall off the wagon" again.. I got full time on sub then. At first, it worked great. No cravings, nothing. Then I woke up one day and I SWEAR I was 15 lbs heavier and none of my clothes fit anymore. That's not including my face being 3x bigger and my stomach (which I've honestly NEVER had trouble with) being 5x bigger also. Is there a reason why this happens while on sub???? I've tried to do my research but I always ONLY find mixed reviews... any advice out there???
Reply

Loading...

No but pregnancy will
Reply

Loading...